Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 70, NWS New Orleans, LA

May 14, 2007Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 14, 2007, 4:16 PM CDT for Livingston Parish, Louisiana. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2007, 4:16 PM CDT (21:16 UTC)
Expired
May 14, 2007, 4:45 PM CDT
In force
29 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Livingston Parish, LA

What was reported inside it

TimeReportWhereRemark
May 14, 4:25 PM CDTHAIL 1.757 E Livingston, LAPUBLIC REPORT FROM HOLDEN RELAYED BY BATON ROUGE TV METEOROLOGIST.
May 14, 4:42 PM CDTHAIL 0.75Walker, LARELAYED BY BATON ROUGE TV METEOROLOGIST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 142116
SVRLIX
LAC063-142145-
/O.NEW.KLIX.SV.W.0070.070514T2116Z-070514T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT MON MAY 14 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 445 PM CDT

* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LIVINGSTON...OR ABOUT 13 MILES WEST OF HAMMOND...AND MOVING
  SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL LIVINGSTON PARISH AT 430 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3047 9053 3058 9070 3046 9091 3032 9068

$$

24
1 follow-up statement
000 
WWUS54 KLIX 142131
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CDT MON MAY 14 2007

LAC063-142145-
/O.CON.KLIX.SV.W.0070.000000T0000Z-070514T2145Z/
LIVINGSTON LA-
430 PM CDT MON MAY 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR LIVINGSTON PARISH...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR LIVINGSTON 
AND HOLDEN...OR ABOUT 7 MILES WEST OF HAMMOND. THIS STORM WAS NEARLY 
STATIONARY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIVINGSTON BY 445 PM CDT...

HAIL UP TO GOLF BALL DIAMETER HAS BEEN REPORTED IN HOLDEN IN A 
REPORT RELAYED BY A BATON ROUGE TV METEOROLOGIST. IF YOU ARE IN 
THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

LAT...LON 3047 9053 3058 9070 3046 9091 3032 9068

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:07 PM CDT, 9 minutes earlier.

Area forecast discussion, May 14, 4:07 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CDT MON MAY 14 2007

.SHORT TERM...
STALLED SURFACE FRONT...WITH VERY WARM...HUMID CONDITIONS AND
STRONG INFLOW TO ITS SOUTH...AND DRIER AIR WITH LIGHTER WINDS TO
THE NORTH...HAS RESULTED IN EXPOS IVE SCATTERED TO NUMEROUS HAIL
PRODUCING STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST LA TO THE SOUTH OF I-10 THIS AFTERNOON.
TO THE NORTH...LOWER PRECIPITABLE WATER HAS KEPT COVERAGE
DOWN...BUT THUNDERSTORMS HAVE STILL BECOME STRONG TO SEVERE.
THUNDERSTORMS SHOULD REMAIN ACTIVE THROUGH ABOUT 7 PM WITH A
TENDENCY FOR STORMS TO SHIFT NORTH OF I-10 AS THE AIRMASS TO THE
SOUTH STABILIZED DUE TO EXTENSIVE RAIN AND CLOUD COVER.

ON TUESDAY...A SIMILAR PATTERN WILL BE IN PLACE AS TODAY WITH HIGH
MOISTURE CONTENT IN THE ATMOSPHERE...ESPECIALLY 0VER THE WESTERN
AND SOUTHERN PORTIONS OF THE AREA. CONVECTIVE TEMPERATURES ARE
EXPECTED TO BE LOWER SO SHOWERS AND THUNDERSTORMS COULD FORM
EARLIER. EVEN WITH COOLER HIGHS EXPECTED...THE ATMOSPHERE WILL
STILL BECOME QUITE UNSTABLE. THE SEVERE POTENTIAL APPEARS LOWER
DUE TO LESS LOW LEVEL CONVERGENCE...HOWEVER...A FEW STRONG
THUNDERSTORMS AND HEAVY RAINERS CANNOT BE RULED OUT.

WEDNESDAY...A COLD FRONT WILL MOVE INTO OUR AREA AS A STRONG
SHORTWAVE TROUGH DIVES DOWN FROM THE GREAT LAKES TOWARDS THE MID
AND SOUTH ATLANTIC COAST. MID/UPPER DIVERGENCE IN ADVANCE OF THE
COLD FRONT AND AMPLE MOISTURE WILL BRING A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS AHEAD OF THE FRONT.

.LONG TERM...
THE FRONT IS EXPECTED TO MOVE OFFSHORE WEDNESDAY NIGHT WHICH WILL
ALLOW SLIGHTLY COOLER AND DRIER AIR TO MOVE INTO THE AREA WHICH
WILL LINGER INTO SATURDAY. SLIGHTLY WARMER AND MORE HUMID AIR WILL
MOVE IN ON SUNDAY...EXCEPT IT SHOULD REMAIN DRY THROUGHOUT THE
THURSDAY THROUGH SUNDAY PERIOD.

&&

.AVIATION...
THUNDERSTORMS MAY RETURN TO THE VICINITY OF KMSY IN THE NEXT HOUR
OR SO...BUT AM ANTICIPATING THE STORMS MAY WEAKEN AS THIS AREA HAD
STORMS EARLIER. KBTR AND KMCB COULD SEE THUNDERSTORMS IN THE
VICINITY OR AT THE TERMINALS IN THE 22Z TO 24Z TIME PERIOD. AREAS
FROM KASD TO KGPT AND KPQL SHOULD REMAIN FREE OF THUNDERSTORMS THE
REMAINDER OF TODAY AND TONIGHT...BUT HAZE WILL RESTRICT
VISIBILITIES TO 4 TO 6 MILES FOR THE NEXT 24 HOURS OR LONGER.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  66  85  63  82 /  20  40  20  50
BTR  69  85  66  84 /  20  40  20  50
MSY  72  84  68  84 /  10  40  20  40
GPT  70  82  65  84 /  20  30  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

22
Hazardous weather outlook, May 14, 11:50 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1150 AM CDT MON MAY 14 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-150100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1150 AM CDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL...
SOUTH CENTRAL...AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST
MISSISSIPPI THIS AFTERNOON AND EARLY THIS EVENING. NUMEROUS SURFACE
BOUNDARIES AND AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME
HEATING TO PROVIDE A FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MAIN THREAT WILL BE
LARGE HAIL AND FREQUENT LIGHTNING STRIKES...HOWEVER...A FEW STORMS
COULD ALSO PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND LOCALLY
HEAVY RAINFALL OF 2 TO 3 INCHES WHICH MAY FALL IN AS LITTLE AS AN
HOUR OR LESS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON SEA BREEZES WILL COMBINE AGAIN ON TUESDAY WITH A WEAK
UPPER LEVEL DISTURBANCE TO PRODUCE A FEW AFTERNOON AND EVENING
THUNDERSTORMS THAT COULD BE STRONG WITH HAIL AND GUSTY WINDS.

A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY AND WEDNESDAY
NIGHT...BRINGING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE
AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY AFTERNOON AND EVENING...ALONG WITH HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON...MAINLY ACROSS
SOUTH LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI.

22

In the hours before

Special weather statement, May 14, 1:31 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
131 PM CDT MON MAY 14 2007

LAZ060>064-141900-
ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
131 PM CDT MON MAY 14 2007

...STRONG THUNDERSTORMS DEVELOPING OVER HARAHAN AND UPPER
   JEFFERSON PARISH...

AT 127 PM CDT...NATIONAL WEATHER SERVICE WAS DETECTING RAPIDLY
DEVELOPING THUNDERSTORMS OVER HARAHAN AND JUST EAST OF ARMSTRONG
INTERNATIONAL AIRPORT...MOVING WEST AT 10 MPH. INDICATIONS ARE FOR
ADDITIONAL THUNDERSTORMS TO DEVELOP INTO ORLEANS AND UPPER
PLAQUEMINES PARISH THROUGH 2 PM.

THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND
GUSTS NEAR 40 MPH...SOME HAIL RANGING FROM PEA TO POSSIBLY
QUARTER SIZE AND LOCALLY HEAVY RAINFALL WITH RATES NEAR TWO INCHES
PER HOUR.

PEOPLE OUTDOORS IN THESE AREAS SHOULD SEEK SHELTER IF THUNDER IS
HEARD OR THREATENING WEATHER APPROACHES. THERE IS A CHANCE THESE
STORMS MAY INTENSIFY TO SEVERE LEVELS DURING THE AFTERNOON. STAY
TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL TELEVISION AND
RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

24
Local storm report, May 14, 1:38 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
138 PM CDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             HOUMA                   29.58N 90.71W
05/14/2007  E0.50 INCH       TERREBONNE         LA   EMERGENCY MNGR

            VERY HEAVY RAIN ALSO. KLIX 88D VIL 61 KG/M2 THIS CELL.

&&

RRICKS
Local storm report, May 14, 2:14 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             HOUMA                   29.58N 90.71W
05/14/2007  E0.75 INCH       TERREBONNE         LA   LAW ENFORCEMENT

0211 PM     TSTM WND DMG     HOUMA                   29.58N 90.71W
05/14/2007                   TERREBONNE         LA   EMERGENCY MNGR

            TREE DOWN ON HIGHWAY AND PRELIMINARY REPORT OF TREE DOWN
            ON HOUSE.

0211 PM     FLASH FLOOD      HOUMA                   29.58N 90.71W
05/14/2007                   TERREBONNE         LA   EMERGENCY MNGR

            STREETS FLOODING IN HOUMA.

&&

RRICKS
Local storm report, May 14, 2:58 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             NORCO                   30.00N 90.41W
05/14/2007  E0.25 INCH       ST. CHARLES        LA   TRAINED SPOTTER

            RAINFALL ESTIMATED GREATER THAN 2 INCHES PER HOUR WITH
            HAIL.

&&

RRICKS
Local storm report, May 14, 3:24 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 PM CDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             HOUMA                   29.58N 90.71W
05/14/2007  E0.75 INCH       TERREBONNE         LA   EMERGENCY MNGR

            DELAYED REPORT

&&

RRICKS
Local storm report, May 14, 3:41 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             HAMMOND                 30.51N 90.46W
05/14/2007  E1.00 INCH       TANGIPAHOA         LA   PUBLIC

            NORTH SIDE OF HAMMOND. POWER ALSO OUT. KLIX VIL 80 KG/M2
            THIS CELL.

&&

RRICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:52 PM CDTSpecial Marine WarningLIX53 min
May 14, 1:12 PM CDTSevere Thunderstorm WarningLIXTerrebonne33 min
May 14, 1:43 PM CDTSevere Thunderstorm WarningLIXJefferson32 min
May 14, 1:47 PM CDTSevere Thunderstorm WarningLIXSaint Charles35 min
May 14, 2:26 PM CDTSevere Thunderstorm WarningLIXSaint John the Baptist34 min
May 14, 2:28 PM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne47 min
May 14, 2:47 PM CDTSevere Thunderstorm WarningLIXSaint James58 min
May 14, 3:26 PM CDTSevere Thunderstorm WarningLIXLivingston, Tangipahoa34 min
May 14, 4:34 PM CDTSpecial Marine WarningLIX41 min
May 14, 4:45 PM CDTSevere Thunderstorm WarningLIXJefferson30 min
May 14, 4:48 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge57 min
May 14, 5:17 PM CDTSpecial Marine WarningLIX28 min
May 14, 5:29 PM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa31 min
May 14, 6:11 PM CDTSpecial Marine WarningLIX49 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.